question-icon

Is Dayquil safe to take while on Lisinopril and Lipitor?

default
Posted on Tue, 10 May 2016
Question: I am on lisinopri,l metoprolol,lipitor. I have stents in my LAD. Can I tale drugs such as Dayquil safely for a chest cold?
doctor
Answered by Dr. Naveen Kumar (1 hour later)
Brief Answer:
Dayquil is known to reduce efficacy of metaprolol

Detailed Answer:
welcome to health care magic, I share your concern and I will try to help you out in best possible way.
Dayquil is combination of Pseudoephedrine HCL/D-Methorphan/Guaifensin/Acetaminiphen.

Guaifenesin is an expectorant that helps to thin and loosen mucus in the lungs, making it easier to cough up the mucus, it is known to interfere with metabolism of metaprolol. Using these medications together can make metoprolol less effective and increase the effects of Guafensin. Hence I recommend you to Contact your doctor before starting Dayquil. However Lisinopril and Liptor are not known to interact with Dayquil.
I hope this helps you.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.

Dr. Naveen XXXXXXX
Medical Consultant.
Ebix, Inc.
YYYY@YYYY
Above answer was peer-reviewed by : Dr. Naveen Kumar
doctor
Answered by
Dr.
Dr. Naveen Kumar

General & Family Physician

Practicing since :2008

Answered : 154 Questions

premium_optimized

The User accepted the expert's answer

Share on
Is Dayquil safe to take while on Lisinopril and Lipitor?

Brief Answer: Dayquil is known to reduce efficacy of metaprolol Detailed Answer: welcome to health care magic, I share your concern and I will try to help you out in best possible way. Dayquil is combination of Pseudoephedrine HCL/D-Methorphan/Guaifensin/Acetaminiphen. Guaifenesin is an expectorant that helps to thin and loosen mucus in the lungs, making it easier to cough up the mucus, it is known to interfere with metabolism of metaprolol. Using these medications together can make metoprolol less effective and increase the effects of Guafensin. Hence I recommend you to Contact your doctor before starting Dayquil. However Lisinopril and Liptor are not known to interact with Dayquil. I hope this helps you. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. Dr. Naveen XXXXXXX Medical Consultant. Ebix, Inc. YYYY@YYYY